MAUDE Adverse Event Report: ETHICON INC. PROLENE BLU 36IN 4-0 D/A SH-2; SUTURE, NONABSORBABLE, SYNTHETIC, POLYPROPYLENE

ETHICON INC. PROLENE BLU 36IN 4-0 D/A SH-2; SUTURE, NONABSORBABLE, SYNTHETIC, POLYPROPYLENE
Catalog Number W8761G
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 01/05/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a patient underwent a tendon repair procedure on (b)(6) 2025 and suture was used.During the procedure, there was lack of adequate strength with thread tension.There was breaking of surgical suture during the procedure and knot tying.It was reported that there was a surgical delay.A different suture was used to complete the procedure.It was reported that this event caused a serious injury and additional medical or surgical intervention was required, however, specifics are unknown at this time.Additional information was requested.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.A manufacturing record evaluation was performed for the finished device lot number, and no related non-conformances were identified.H6 component code: g07002 device not returned.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent.Please provide the patient's demographic information including age, gender, weight, bmi at the time of index procedure name of index surgical procedure? the diagnosis and indication for the index surgical procedure? what was the initial approach for the index surgical procedure? (open, laparoscopic or other)? on what tissue was the suture used? what was the tissue condition (normal, thin, calcified, fragile, diseased)? how was the suture placed (interrupted or continuous)? how was the suture originally tied (multiple knots, square knot, etc.)? did (b)(4) sutures break during the procedure? were there any adverse patient consequences due to the intra-op suture breakages? if yes, please explain.Was the initial procedure completed successfully? how long was the delay in the procedure? were there any unexpected outcomes or complications as a result of the prolonged surgery time? was the patient treatment altered in anyway due to the prolonged surgery time? if yes, please explain: please describe any medical/surgical intervention required for this suture event including dates and results.Was any re-suturing required? if yes, was the re-suturing performed during the initial procedure? did the operating surgeon observe any suture deficiency or anomaly before, during, after the suture placement or during any re-operation? other relevant patient history/concomitant medications? what is the physician¿s opinion as to the etiology of or contributing factors to this event? what is the patient's current status?.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Corrected information: b1, b2, h1.Additional information was requested, and the following was obtained: please provide the patient's demographic information including age, gender, weight, bmi at the time of index procedure.Female- 36 age ¿ 60 weight- 163 heights.Name of index surgical procedure? tendon surgery.The diagnosis and indication for the index surgical procedure? tendon surgery.What was the initial approach for the index surgical procedure? (open, laparoscopic or other)? open.On what tissue was the suture used? tendon.What was the tissue condition (normal, thin, calcified, fragile, diseased)? normal.How was the suture placed (interrupted or continuous)? both.How was the suture originally tied (multiple knots, square knot, etc.)? multiple knots.Did 6 sutures break during the procedure? it has not occurred in one surgery.After breaking 2 sutures in a surgery, replacement suture has been used.Then we checked a couple of sachets from these sutures and we found that they easily break.Were there any adverse patient consequences due to the intra-op suture breakages? if yes, please explain.Was the initial procedure completed successfully? yes, with replacement suture.How long was the delay in the procedure? a few minutes.Were there any unexpected outcomes or complications as a result of the prolonged surgery time? no.Was the patient treatment altered in anyway due to the prolonged surgery time? if yes, please explain.No, only the suture has been replaced.Please describe any medical/surgical intervention required for this suture event including dates and results.Was any re-suturing required? if yes, was the re-suturing performed during the initial procedure? no, during surgery a new suture has been replaced.Did the operating surgeon observe any suture deficiency or anomaly before, during, after the suture placement or during any re-operation? other relevant patient history/concomitant medications? no.What is the physician¿s opinion as to the etiology of or contributing factors to this event? no idea.What is the patient's current status? she is ok.

Brand Name
PROLENE BLU 36IN 4-0 D/A SH-2
Common Device Name
SUTURE, NONABSORBABLE, SYNTHETIC, POLYPROPYLENE
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-SAN LORENZO PR
road 183, km 8.3
san lorenzo PR 00754
Manufacturer Contact
elba bello
1000 route 202
raritan, NJ 08869
9083863534
MDR Report Key21180040
Report Number2210968-2025-00719
Device Sequence Number8602992
Product Code GAW
UDI-Device Identifier10705031242265
UDI-Public(01)10705031242265(17)280229(10)TCBCPM
Combination Product (Y/N)N
Initial Reporter CountryIR
PMA/510(K) Number
K133356
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/10/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberW8761G
Device Lot NumberTCBCPM
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/06/2025
Supplement Date Received by Manufacturer02/08/2025
Initial Report FDA Received Date01/17/2025
Supplement Report FDA Received Date02/10/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured03/10/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age36 YR
Patient SexFemale
Patient Weight60 KG